Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Can Prednisolone and Sulphasalazine causes lowering IgG levels?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1213 Questions

I would just like to know if any of the below drugs could cause a lowering of IgG level
1/ Predisolone
2/ Sulphasalazine

I have had MANY illnesses since 2006 and have slowly gotten extremely worse, I cant help but think that this all stems back to an immunization i had in 2006 - after that I became very unwell and have never been the same since with autoimmune diseases and ll sorts of other problems - have you ever heard of such a thing - I am ex military
Posted Sun, 13 Oct 2013 in Blood Disorders
Answered by Dr. Indranil Ghosh 3 days later
Brief Answer:
Prednisolone may cause low IgG

Detailed Answer:
Thanks for your query.
I am not sure what your real problem is. It appears that you have developed some autoimmune disorder like lupus. Now the immunodeficiency may be due to steroids like prednisolone which are used to treat autoimmune phenomena. But as you are not taking it frequently, such low IgG levels which will cause repeated infections and which would persist over prolonged period is unlikely. There may be some other cause of immunodeficiency like CVID involved here.
Immunisation leading to these kind of symptoms is extremely unlikely, unless you were already immunocompromised and somebody administered a live vaccine like BCG.

Hope I have answered your query. I will be available to answer further followup queries, if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Hematologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor